MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX15RW30C
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the patient reacted strongly to the foreign surface.As per the user facility, the heart-lung machine (hlm) and oxygenator were filled and prepared as usual.During the surgery, the patient was connected to the machine heart lung machine in the standard manner.Immediately after starting the bypass, the patient reacted strongly to the foreign surface.For several minutes, there were issues with the patient's blood pressure.The pressure gradient in the oxygenator also increased in parallel.An interdisciplinary team (surgeon, anesthesiologist, and perfusionist) decided on the following procedure.The patient was given a high dose of cortisone.At the same time, the bypass was interrupted, and the patient was taken off the machine again.The oxygenator was changed from fx15rw30c to fx25rwc at 11:08:30; continuation at 11:08:50 according to the perfusion protocol, calmly and without time pressure.The bypass was then restarted with the fx25rwc oxygenator.No health consequences or impact.Product was changed out.There was an unknown amount of delay.Procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 19, 2025.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (evaluation is in progress, but not yet concluded).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d10 (added concomitant medical products and therapy dates - detail of product and date) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 3331, 213, 67).The returned sample was inspected upon receipt with no physical anomalies were noted.After being rinsed, and dried, the pressure loss, with bovine blood, was measured according to the product inspection procedure.It met the factory specifications, and it was confirmed that a maximum flow rate of 5 l/min could be obtained.After circulation was finished, saline solution was flowed through the unit, no thrombus formation was noted.The pump record was reviewed and it was confirmed that immediately upon bypass there were issues with decreasing blood flow and increasing pressure differentials across the oxygenator membrane.No anomalies during testing were noted; therefore, a root cause was unable to be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information from the clinical specialist based on the pump record received states that it was confirmed that immediately upon bypass there were issues with decreasing blood flow and increasing pressure differentials across the oxygenator membrane.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key23095708
Report Number1124841-2025-00073
Device Sequence Number8618006
Product Code DTZ
UDI-Device Identifier00699753450783
UDI-Public(01)00699753450783(17)270831(10)4L16
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3CX*FX15RW30C
Device Catalogue NumberN/A
Device Lot Number4L16
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/02/2025
11/06/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/24/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TUBING PACK FROM NOVOMED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight55 KG